Hair Loss

Discussion in 'Trying To Conceive' started by Laura307, Nov 19, 2011.

  1. Laura307

    Laura307 Member

    Joined:
    Jun 14, 2009
    Messages:
    6
    Likes Received:
    0
    Hi,
    Just wondering if anyone has experienced rapid hair loss after coming off the pill? I've been off since September and my hair is now coming out in clumps. Really scared not sure if this is normal? I'm going to the doctors on Monday but can't seem to think about anything else at the moment. Can anyone offer any advice or have a similar problem? We were so excited about trying for another baby and now I am so upset about it I don't know what to do.
    Thanks xx:cry:
     
  2. Laura, I'm so sorry you're having to deal with this. :hugs: I have no idea if DC'ing you BC is related to hair loss but I just wanted to offer a little support. I noticed more hair loss during times of stress. Hope the doc can give you answers. :flower:
     
  3. PinkPeony

    PinkPeony Well-Known Member

    Joined:
    Oct 23, 2011
    Messages:
    1,788
    Likes Received:
    0
    Yes!! I did! It was a couple years ago now and I was freaking out. The doctor didn't think there was a connection btwn the hair loss and the pill but he didn't have any explanation for it either. I was always convinced it was bc of BC.
    Anyway it cleared up after 3 months. But it was really scary esp not knowing if it would eventually stop. The doc also perscribed a shampoo called nizoral which seemed to help as well.
     
  4. cochy115

    cochy115 Well-Known Member

    Joined:
    Sep 30, 2011
    Messages:
    808
    Likes Received:
    0
    Just googling this yielded a ton of results! Some stories are scary, others are not (saying that it stops after a few months). What birth control pill were you on?
     
  5. Momma.Bear

    Momma.Bear Well-Known Member

    Joined:
    Sep 28, 2011
    Messages:
    1,351
    Likes Received:
    0
    It's probably hormonal based.
    I know someone who has gorgeous thick hair, right after having her daughter, it started coming out. It stopped, thankfully, but it was due to hormone fluctuations.
    Hope that helps a bit xo
     
  6. KHelgren

    KHelgren Member

    Joined:
    Sep 13, 2011
    Messages:
    9
    Likes Received:
    0
    Yes, anytime your hormones change and attempt to regulate it can cause a number of issues...including hair loss, acne, weight gain/loss, food cravings/aversion, mood swings etc. My youngest will be 12 months on 12/02, I've been off of bc since July as we are TTC again...however, I have been loosing so much hair it's causing bald spots. My brother, who is an OB-GYN (not mine), assures me this is normal, once the hormones get back in sync things will regulate better...if not that's when bc comes into play(if wanted). I'd rather continue with TTC than start back on bc! My hormones are also still attempting to catch up from just having a little one! Hope this helps! If you are worried, never hesitate to call your dr!
     
  7. Laura307

    Laura307 Member

    Joined:
    Jun 14, 2009
    Messages:
    6
    Likes Received:
    0
    Hi,
    Thanks for the support I was on Marvalon i'm not sure if this has more of an affect than others or i'm just more prone to losing hair. When I had my first I lost a lot of hair and was put on iron tablets which helped but now I think about it maybe it was going back on the pill that made it better. The thing is I lost so much before I don't have a lot left to lose now and I can see it thinning out and especially around my temples. If someone told me it would stop in a few months I wouldn't mind so much it's just the not knowing which is driving me insane. I keep having nightmares that I go completely bald. Googling it doesn't help as there are so many nightmare stories out there it just makes me worry more. I'm glad to hear that some people's stops after a few months and I am now hopefull. Waiting to see what my doc says today fingers crossed she has something positive to say. It's seriously made me re-consider getting pregnant again. I don't think I could cope with losing any more hair i'm getting seriously depressed and can't seem to function properly constantly worrying about it. Need something to take my mind off it. Thanks again xxx
     

Share This Page

  1. This site uses cookies to help personalise content, tailor your experience and to keep you logged in if you register.
    By continuing to use this site, you are consenting to our use of cookies.
    Dismiss Notice